MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXT231218
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that the lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2011 the patient underwent endovascular treatment of an abdominal aortic aneurysm, bilateral common iliac artery aneurysms, and a right internal iliac artery aneurysm using gore® excluder® aaa endoprostheses.The size of the patient's right common iliac artery aneurysm was reported as about 40mm in diameter.The ipsilateral leg of the trunk-ipsilateral leg component was placed within the patient's right external iliac artery with a reported 15-20mm landing zone.Due to an allergy to contrast medium, patient follow-up was reportedly performed by echo each year.There was no reported postoperative aneurysm enlargement for three years.After three years postoperation, the patient's right common iliac artery aneurysm reportedly enlarged slightly.No other aneurysms were found to have expanded.No endoleak was confirmed by echo.On an unknown date in (b)(6) 2020, non-contrast ct revealed enlargement of the patient's right common iliac artery aneurysm.Enlargement was reported as approximately 20mm from preoperation.Reportedly the cause of the aneurysm enlargement is unknown.It was also confirmed that the patient's right external iliac artery landing zone was shortened.The patient reportedly received steroids, and a contrast ct revealed a distal type i endoleak.The cause of the endoleak is reportedly unknown.On (b)(6) 2020 reoperation was performed whereby an additional gore® excluder® aaa contralateral leg component was implanted distally in the patient's right common iliac artery.The distal endoleak was reportedly resolved.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10155055
Report Number2953161-2020-00015
Device Sequence Number11303834
Product Code MIH
UDI-Device Identifier00733132610129
UDI-Public00733132610129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Model NumberPXT231218
Device Catalogue NumberPXT231218
Device Lot Number9623540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR